Alert archive / Missouri / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 137, NWS St. Louis, MO

June 10, 2005Cole County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Jun 10, 2005, 12:58 PM CDT for Cole County, Missouri. It was in force for 51 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 10, 2005, 12:58 PM CDT (17:58 UTC)
Expired
Jun 10, 2005, 1:49 PM CDT
In force
51 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

County Cole County, MO

The radar

The St Louis radar (KLSX), 147 km from the middle of the area, began a volume at 17:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 10, 1:40 PM CDTTSTM WND DMG3 Sw Jefferson City, MOSEVERAL POWER LINES WERE BLOWN DOWN BLOCKING ROCK RIDGE ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 42 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 6.0 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2005-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1718 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2005-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -72 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1718 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
757 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-72 m²/s²
0-3 km storm-relative helicity
-3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 101758
SVRLSX
MOC051-101845-
/O.NEW.KLSX.SV.W.0137.050610T1758Z-050610T1845Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1258 PM CDT FRI JUN 10 2005

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  COLE COUNTY IN CENTRAL MISSOURI

* UNTIL 145 PM CDT

* AT 1254 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  HICKORY HILL...OR ABOUT 10 MILES EAST OF ELDON...AND MOVING
  NORTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ST. THOMAS
  BRAZITO
  RUSSELLVILLE
  WARDSVILLE
  ST. MARTINS
  JEFFERSON CITY
  TAOS

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3844 9249 3842 9240 3836 9239 3832 9223
      3855 9203 3870 9239

$$

GLASS
2 follow-up statements
000 
WWUS53 KLSX 101820
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
119 PM CDT FRI JUN 10 2005

MOC051-101845-
/O.CON.KLSX.SV.W.0137.000000T0000Z-050610T1845Z/
COLE MO-
119 PM CDT FRI JUN 10 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 145 PM CDT FOR COLE
COUNTY...

AT 114 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH OVER BRAZITO...MOVING
NORTHEAST AT 35 MPH.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
WARDSVILLE...ST. MARTINS...JEFFERSON CITY...ELSTON AND TAOS.

HAIL UP TO THE SIZE OF QUARTERS HAS BEEN REPORTED IN EUGENE WITH 
THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THIS IMMEDIATE 
ACTION TO PROTECT LIFE AND PROPERTY.

LAT...LON 3844 9249 3842 9240 3836 9239 3832 9223
      3855 9203 3870 9239

$$

GLASS
000 
WWUS53 KLSX 101849
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
146 PM CDT FRI JUN 10 2005

MOC051-101856-
/O.EXP.KLSX.SV.W.0137.000000T0000Z-050610T1845Z/
COLE MO-
146 PM CDT FRI JUN 10 2005

...THE SEVERE THUNDERSTORM WARNING FOR COLE COUNTY HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER 
APPEARED TO BE SEVERE.  WHILE THE STORM NO LONGER APPEARED TO BE 
SEVERE...IT STILL WAS QUITE STRONG AND IS CAPABLE OF PRODUCING WIND 
GUSTS OF 40 TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER.

THE THUNDERSTORM WAS LOCATED NEAR JEFFERSON CITY...MOVING NORTHEAST 
AT 25 MPH.  TOWNS IN THE PATH INCLUDE HOLT SUMMIT.

LAT...LON 3844 9249 3842 9240 3836 9239 3832 9223
      3855 9203 3870 9239

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 3:45 AM CDT, 9 hours 13 minutes earlier.

Area forecast discussion, Jun 10, 3:45 AM CDT, 9 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
345 AM CDT FRI JUN 10 2005

.DISCUSSION...
MAIN QUES THIS PKG TO BE CHCS FOR PCPN NR TERM AND THEN PSBL EFFECTS
OF REMAINS OF T.S. ARLENE ON POPS END OF NR TERM AND BGNG OF XTNDD.
UA PTTN UNDERGOING TRANSITION AGAIN FM MOIST SWLY FLOW ACRS RGN TO
MORE N-NELY FLOW BY END OF XTNDD. AT 00Z L/WV 500MB TROF OVR WRN
U.S. WITH RDG OVR WRN ATLC INTO SERN U.S. WITH SVRL S/WVS MOVG NE
ACRS CTRL U.S. ARND TROF. STG S/WV TO MOV INTO NRN RCKY MTNS BY
72HRS AND THEN CLOSE OFF OVR GT LKS BY 120HRS AS 500MB RDG BLDS OVR
RCKY MTNS. LO OVR GT LKS CONTS TO EXPAND AND CYCLYC CIRCLN DOMINATES
ALL OF ERN HLF OF U.S. BY END OF XTNDD.

FOR NR TERM WL CONT CHCS OF TSRA...MAINLY AFTN AND EVE THRU WKEND.
BOTH NAM AND GFS DVLP MCS TNGT WITH BROAD BAND OF HVY PCPN FM CTRL
PLNS NE INTO UPR MDWST BUT WEST OF KSTL FA. WARM AND HUMID CONDS TO
CONT WITH MAXES TDA AGAIN IN MID-UPR 80S WITH A DEG OR SO COOLING
EACH DAY THRU NR TERM. MOS GUID IN GOOD AGMT AND WENT WITH BLEND ON
TEMPS. REMAINS OF T.S. ARLENE MAY MAKE IT AS FAR N AS SRN AND ERN
ZNS WITH NAM TAKING LO CTR FRTHR W THAN GFS. DEPENDING ON TRACK MAY
HAVE TO INCRS QPF FOR THOSE ZNS FOR SUN IN LTR PKGS.

WITH SWITCH TO NLY FLOW ALFT BY ERLY WK XPCT MID WK TO BE COOLER AND
DRIER. GOING FCST HAS GOOD HANDLE AND NO CHGS MADE.

&&

.PRELIMINARY POINT TEMPS/POPS...
ST LOUIS        89  72  87  71 /  40  40  40  30
QUINCY          86  69  85  68 /  50  50  50  30
COLUMBIA        86  69  86  66 /  50  50  50  30
JEFFERSON CITY  87  69  86  66 /  50  50  50  30
SALEM           87  70  85  68 /  40  40  40  30
FARMINGTON      86  67  85  65 /  40  40  40  30

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.

&&

WDB
Hazardous weather outlook, Jun 10, 6:00 AM CDT, 6 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
600 AM CDT FRI JUN 10 2005

ILZ095>097-MOZ018-019-026-027-034>036-041-042-047>051-102100-
ADAMS IL-AUDRAIN-BOONE-BROWN-CALLAWAY-COLE-KNOX-LEWIS-MARION-
MONITEAU-MONROE-MONTGOMERY-OSAGE-PIKE-PIKE IL-RALLS-SHELBY-
600 AM CDT FRI JUN 10 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND
NORTHEASTERN MISSOURI AS WELL AS WEST CENTRAL ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT.
THE MAIN THREAT WILL BE DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON SATURDAY. THE
CHANCE FOR THUNDERSTORMS CONTINUES ACROSS THE AREA THROUGH THE
WEEKEND INTO EARLY NEXT WEEK AS SEVERAL UPPER LEVEL DISTURBANCES MOVE
THROUGH THE REGION.  THESE DISTURBANCES WILL ACT UPON VERY WARM AND
UNSTABLE AIR ENTRENCHED OVER THE MID MISSISSIPPI VALLEY TO PRODUCE
STRONG THUNDERSTORMS.  THE MAIN THREAT FROM THESE STORMS WILL
BE DAMAGING WINDS AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

ILZ058>060-064-065-069-070-074-079-098>102-MOZ052-059>065-072>075-
084-085-099-102100-
BOND IL-CALHOUN IL-CLINTON IL-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-
GREENE IL-IRON-JEFFERSON-JERSEY IL-LINCOLN-MACOUPIN IL-MADISON-
MADISON IL-MARION IL-MONROE IL-MONTGOMERY IL-RANDOLPH IL-REYNOLDS-
ST CHARLES-ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-
STE GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL-
600 AM CDT FRI JUN 10 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EAST CENTRAL MISSOURI
AND WEST CENTRAL ILLINOIS...

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT.
THE MAIN THREAT WILL BE DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE CHANCE FOR THUNDERSTORMS CONTINUES ACROSS THE AREA THROUGH THE
WEEKEND INTO EARLY NEXT WEEK AS SEVERAL UPPER LEVEL DISTURBANCES MOVE
THROUGH THE REGION.  THESE DISTURBANCES WILL ACT UPON VERY WARM AND
UNSTABLE AIR ENTRENCHED OVER THE MID MISSISSIPPI VALLEY TO PRODUCE
STRONG THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

BECHTOLD

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 7:00 PM CDTSevere Thunderstorm WarningLSXJefferson, Saint Louis45 min
Jun 9, 7:46 PM CDTSevere Thunderstorm WarningLSXJefferson, Saint Louis44 min
Jun 9, 8:21 PM CDTSevere Thunderstorm WarningLSXFranklin, Gasconade39 min
Jun 9, 8:52 PM CDTSevere Thunderstorm WarningLSXWarren43 min
Jun 9, 9:01 PM CDTSevere Thunderstorm WarningLSXFranklin32 min
Jun 10, 2:02 PM CDTSevere Thunderstorm WarningLSXCallaway, Osage48 min
Jun 10, 5:47 PM CDTSevere Thunderstorm WarningLSXLincoln, Warren38 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.